Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Fixed points arising only in the growth of first countable spaces


Author: Stephen Watson
Journal: Proc. Amer. Math. Soc. 122 (1994), 613-617
MSC: Primary 54D35; Secondary 54C20, 54H25
DOI: https://doi.org/10.1090/S0002-9939-1994-1284460-X
MathSciNet review: 1284460
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct a Tychonoff first countable space X and an autohomeomorphism f with no fixed points (either a translation or a reflection) such that $ \beta f$ does have a fixed point answering a question of Krawczyk and Steprāns. We do this by replacing each point of Mrowka's construction of a first countable space whose growth has size one with a copy of the integers which can be translated.


References [Enhancements On Off] (What's this?)

  • [1] A. Blaszczyk and D. Y. Kim, A topological version of a combinatorial theorem of Katětov, Comment. Math. Univ. Carolin. 29 (1988), 657-663. MR 982783 (90a:54036)
  • [2] Eric K. van Douwen, $ \beta X$ and fixed-point free maps, Topology Appl. 51 (1993), 191-195. MR 1229715 (94g:54030)
  • [3] -, Hausdorff gaps and a nice countably paracompact nonnormal space, Topology Proc. 1 (1976), 239-242. MR 0454915 (56:13158)
  • [4] Adam Krawczyk and Juris Steprāns, Continuous colourings of closed graphs, Topology Appl. 51 (1993), 13-26. MR 1229497 (94e:54046)
  • [5] K. Mazur, Rationals and irrationals, unpublished note.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D35, 54C20, 54H25

Retrieve articles in all journals with MSC: 54D35, 54C20, 54H25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1284460-X
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society